Mississippi, 2015Damaging Wind in Mississippi, July 7, 2015
July 7, 2015 · NWS LIX · 1 event in 1 county or zone
An isolated severe thunderstorm developed during the afternoon of the 7th, producing one report of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed during the afternoon of the 7th, producing one report of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 7, 2:10 PM CST, 25 minutes earlier.
Area forecast discussion, Jul 7, 2:10 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT TUE JUL 7 2015
.SYNOPSIS...
HIGH PRESSURE CENTER REMAINS OVER THE EASTERN GULF OF MEXICO THIS
AFTERNOON. UPPER RIDGING IS NOT QUITE AS STRONG AS IT HAS BEEN
OVER THE LAST SEVERAL DAYS. ISOLATED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS WESTERN PORTIONS OF THE CWA THIS AFTERNOON.
TEMPERATURES AT MID AFTERNOON ARE GENERALLY IN THE UPPER 80S AND
LOWER 90S WITH DEW POINTS IN THE MID 70S.
&&
.SHORT TERM...
EXPECT MOST OF CURRENT CONVECTION TO DISSIPATE PRIOR TO SUNSET.
BERMUDA HIGH SURGES WESTWARD AGAIN OVER THE WEEKEND...CENTERING
ITSELF OVER TEXAS BY SATURDAY. STILL SEE THE OPPORTUNITY FOR
ISOLATED TO SCATTERED CONVECTION EACH DAY AS THE CONVECTIVE
TEMPERATURE IS REACHED. THURSDAY AND FRIDAY APPEAR TO BE THE DAYS
THIS WILL MOST EASILY BE REACHED...AND HAVE GONE WITH CHANCE POPS
FOR THOSE DAYS. TEMPERATURES GENERALLY IN THE LOWER 90S. HEAT
INDEX READINGS GENERALLY IN THE 100-105 RANGE. 35
&&
.LONG TERM...
MEDIUM RANGE MODELS IN SOMEWHAT REASONABLE AGREEMENT THROUGH AT
LEAST MONDAY. NO LARGE SCALE FEATURES TO FORCE CONVECTIVE
DEVELOPMENT...AND DO NOT SEE ANY REASON TO GO MUCH HIGHER THAN 20
PERCENT ON POPS THROUGH THE EXTENDED FORECAST PERIOD. EXPECT
TEMPERATURES TO CREEP A LITTLE HIGHER INTO THE LOWER AND MID 90S
FOR HIGHS. WILL NEED TO MONITOR HUMIDITIES FOR POTENTIAL HEAT
ADVISORIES...AS CURRENT FORECAST HAS SOME HEAT INDEX READINGS NEAR
105 FOR SUNDAY AND MONDAY. 35
&&
.AVIATION...
EXPECT VFR TO MVFR CIGS OVER THE AREA THIS EVENING. A FEW SHOWERS
HAVE DEVELOPED OVER THE WESTERN PORTIONS OF THE FORECAST AREA AND
HAVE INCLUDED VCTS AT KBTR THROUGH THE AFTERNOON AND EVENING. SOME
PATCHY FOG IS POSSIBLE IN SOME TERMINALS AND ARE REFLECTED IN
TAFS. EXPECT MORE OF THE SAME CONDITIONS TOMORROW. 13/MH
&&
.MARINE...
BERMUDA RIDGE TO MAINTAINS LIGHT SOUTHERLY FLOW OVER THE COASTAL
WATERS THROUGH THE FORECAST PERIOD. ANY THUNDERSTORMS THAT DEVELOP
OVER THE NEXT SEVERAL DAYS WILL BE ISOLATED. WINDS AND SEAS SHOULD
CONTINUE TO BE ON THE LOWER END OF THINGS AROUND 10 KNOTS OR LESS
AND SEAS AROUND 2 FEET. 13/MH
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER FROM RED
RIVER LANDING TO BATON ROUGE.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 92 73 92 / 10 20 10 20
BTR 76 92 75 92 / 10 20 10 30
ASD 78 92 76 91 / 0 10 10 30
MSY 79 92 78 91 / 0 10 10 30
GPT 78 90 78 90 / 0 10 10 30
PQL 76 91 75 90 / 0 10 10 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 7, 10:47 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1147 AM CDT TUE JUL 7 2015
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-080500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1147 AM CDT TUE JUL 7 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT INDEX VALUES COULD BRIEFLY RISE TO THE 102 TO 105 DEGREE
RANGE BY THIS LATE WEEKEND INTO EARLY NEXT WEEK. WILL HAVE TO
MONITOR THE FORECAST TO SEE IF A HEAT ADVISORY WILL BE NEEDED
EARLY NEXT WEEK.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY. ORGANIZED
SEVERE STORMS ARE NOT EXPECTED THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Amite
- When
- July 7, 2:35 PM CST
- Where
- Amite County, 2.56 mi NNE of Street
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.085, -90.867
A small pine tree was snapped or split, a small shed destroyed, and shingles blown off the roof of a residence on Mississippi Highway 569 south of Liberty.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 7 to 9, 20151 death · 16 events
- Heat in Nevada, July 7, 20151 death · 1 event
- Flash Flooding and Hail in Nevada, July 7 to 9, 2015$2.2 million · 61 kt wind · 9 events
- Tornado and Flash Flooding in New Mexico, July 7, 20151 injured · $1.1 million · EF0 · 5 events
- Flash Flood and Heavy Rain in Kentucky, July 7, 2015$1.2 million · 3 events
- Tornado and Flash Flooding in Oklahoma, July 7, 2015$65,000 · EF1 · 7 events
- Tornado and Flash Flood in Wyoming, July 7, 2015$250,000 · EF0 · 2 events
- Damaging Winds in Kentucky, July 7, 2015$110,000 · 83 kt wind · 9 events
- Damaging Winds in New York, July 7, 2015$105,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in West Virginia, July 7 to 8, 2015$64,000 · 50 kt wind · 12 events
- Flood and Damaging Winds in Massachusetts, July 7, 2015$55,000 · 65 kt wind · 3 events
- Damaging Winds in Mississippi, July 7, 2015$40,000 · 57 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576715.